Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 40, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Nov 17, 2021, 9:39 PM CST. It took effect at Nov 18, 2021, 12:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2021, 9:39 PM CST (03:39 UTC)
- In effect from
- Nov 18, 2021, 12:00 PM CST
- Expired
- Nov 19, 2021, 12:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
981 WHUS74 KLCH 180339 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 939 PM CST Wed Nov 17 2021 GMZ450-452-455-470-472-475-181100- /O.NEW.KLCH.SC.Y.0040.211118T1800Z-211119T1200Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 939 PM CST Wed Nov 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO 6 AM CST FRIDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Portions of the Gulf of Mexico. * WHEN...From noon Thursday to 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 13
6 follow-up statements
338 WHUS74 KLCH 180944 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 344 AM CST Thu Nov 18 2021 GMZ430-432-181300- /O.NEW.KLCH.MF.Y.0026.211118T0944Z-211118T1300Z/ Sabine Lake-Calcasieu Lake- 344 AM CST Thu Nov 18 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM CST THIS MORNING... * WHAT...Dense fog will reduce visibility to less than 1 NM. * WHERE...Sabine Lake and Calcasieu Lake. * WHEN...Until 7 AM CST this morning. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ450-452-455-470-472-475-181800- /O.CON.KLCH.SC.Y.0040.211118T1800Z-211119T1200Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 344 AM CST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM CST FRIDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Portions of the Gulf of Mexico. * WHEN...From noon today to 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
373 WHUS74 KLCH 181256 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 656 AM CST Thu Nov 18 2021 GMZ430-181400- /O.CAN.KLCH.MF.Y.0026.000000T0000Z-211118T1300Z/ Sabine Lake- 656 AM CST Thu Nov 18 2021 ...DENSE FOG ADVISORY IS CANCELLED... Dense fog is expected to dissipate with the passage of a cold front. $$ GMZ432-181500- /O.EXT.KLCH.MF.Y.0026.000000T0000Z-211118T1500Z/ Calcasieu Lake- 656 AM CST Thu Nov 18 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Dense fog will reduce visibility to 1/4 NM or less. * WHERE...Calcasieu Lake. * WHEN...Until 9 AM CST this morning. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ450-452-455-470-472-475-182100- /O.CON.KLCH.SC.Y.0040.211118T1800Z-211119T1200Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 656 AM CST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM CST FRIDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Portions of the Gulf of Mexico. * WHEN...From noon today to 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
869 WHUS74 KLCH 182119 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 319 PM CST Thu Nov 18 2021 GMZ450-452-455-470-472-475-191100- /O.EXT.KLCH.SC.Y.0040.000000T0000Z-211119T1800Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 319 PM CST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Portions of the Gulf of Mexico. * WHEN...Until noon CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ K. Kuyper
157 WHUS74 KLCH 190352 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 952 PM CST Thu Nov 18 2021 GMZ450-452-455-470-472-475-191200- /O.CON.KLCH.SC.Y.0040.000000T0000Z-211119T1800Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 952 PM CST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Portions of the Gulf of Mexico. * WHEN...Until noon CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 13
355 WHUS74 KLCH 190945 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 345 AM CST Fri Nov 19 2021 GMZ450-452-455-470-472-475-191800- /O.CON.KLCH.SC.Y.0040.000000T0000Z-211119T1800Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 345 AM CST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Portions of the Gulf of Mexico. * WHEN...Until noon CST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
394 WHUS74 KLCH 191826 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 1226 PM CST Fri Nov 19 2021 GMZ450-452-455-470-472-475-191930- /O.EXP.KLCH.SC.Y.0040.000000T0000Z-211119T1800Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 1226 PM CST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have calmed with the arrival of high pressure in the region. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Nov 17, 5:53 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Nov 17, 5:53 PM CST, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 553 PM CST Wed Nov 17 2021 .DISCUSSION... 00Z 18NOV2021 TAFs && .AVIATION... Southerly winds have lost its strength as the pressure gradient has lightened up across the area. While we might have VFR conditions at the moment, this will not last. Between lower CIGs and fog prompting reduced VIS, many sites can expect IFR and even LIFR conditions going into tonight and tomorrow morning. A cold front will work its way into and thru the region during this cycle, prompting showers and possibly some isolated thunderstorms. TS was left out of the TAFs for now. Behind the front, winds will whip around out of the north and remain breezy past the end of this cycle. Stigger/87 && .PREV DISCUSSION... /issued 411 PM CST Wed Nov 17 2021/ DISCUSSION... Looking across the region temperatures have climbed into the lower 80s over much of the area. Winds have picked up as the pressure gradient has tightened ahead of the next front that is expected through around sunrise or a bit thereafter. Currently the front is moving through the DFW/FTW Metroplex. Temperatures are falling about a 20 degree with winds northwest 10 to 15 knots increasing to 15 to 20 knots deeper into the colder air. The major portion of the storm system will remain well north of the area. Rainfall rates will be around .10 inches or less. The front makes the Texas/ Louisiana border around sunrise and exits into the coastal waters before the noon hour. Winds becoming northwest and increasing in speed as cold advection becomes established. Strong and gusty during the day on Thursday. Afternoon temperatures will struggle to reach the upper 60s to lower 70s. Skies clearing during the day on Friday. Marine... Looking at winds and seas increasing during the morning hours tomorrow. Winds northwest at 15 knots becoming 20 to 25 knots and gusty. Seas building to four to six feet offshore waters and two to five feet nearshore waters. A Small Craft Advisory is expected during the day tomorrow. LONG TERM [Saturday through Thursday (Thanksgiving) morning]... Saturday will start the period with a beautiful day of seasonal fall weather with daytime temperatures in the upper 60s to low 70s and clear skies. At the same time, the next frontal system will be developing in the midwest and beginning to make its way east, quickly ushering high pressure out of the area and turning surface winds back to the south and southeast thru the afternoon. Warm southerly flow and partly sunny skies will push Sunday temperatures into the mid to upper 70s. Thankfully this unseasonable warmth won't last long as the first of two cold fronts swing through late Sunday into Monday. Rain chances will increase slowly from the northwest Sunday afternoon, with the cold front and majority of the rain spreading over the area overnight. Monday morning could have remnant showers in the area, but these look to clear out by afternoon with the arrival of cool and dry air. Elevated northerly flow behind the front will drive much cooler air into the region, dropping daytime temperatures into the 60s Monday and Tuesday. High pressure will quickly slide ewrd acrs the US on Wednesday, turning sfc winds to the south and southeast. Temperatures will return to seasonal norms Wednesday along with increasing rain chances Wednesday which will continue into Thanksgiving Day with the next cold front passage. 11/Calhoun && .PRELIMINARY POINT TEMPS/POPS... AEX 56 67 38 63 / 20 20 0 0 LCH 60 72 44 65 / 20 20 0 0 LFT 63 74 46 66 / 20 20 0 0 BPT 59 71 44 66 / 20 20 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Nov 17, 3:32 PM CST, 6 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 332 PM CST Wed Nov 17 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-182145- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 332 PM CST Wed Nov 17 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Clouds to move into the region overnight as a cold front approaches from the northwest. Look for scattered showers and maybe an isolated thunderstorms ahead of the front. The front moves through around sunrise tomorrow. Winds becoming northwest. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A clear and cool weekend on tap with a gradual warmup late in the weekend. The next frontal system is expected through during the day on Monday with a few showers. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-182145- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 332 PM CST Wed Nov 17 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. Clear with moderate southerly winds through the overnight hours. Seas will remain elevated generally 20 to 60 miles off the coast. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A cold front moves through on Thursday morning with winds becoming northwest and seas building by the late morning hours. A Small Craft Advisory maybe be issued to tomorrow morning late. Winds and seas taper off on Friday into Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 3:42 AM CST | Dense Fog Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Rapides and 2 more | 5 hr |
| Nov 18, 3:44 AM CST | Marine Dense Fog Advisory | LCH | 5 hr |
Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.